Severe Cutaneous Adverse Reactions to Drugs
Severe life‐threatening cutaneous drug reactions are rare phenomena, and may be clinically heterogeneous. They may be broadly categorized as Stevens–Johnson syndrome, toxic epidermal necrolysis, drug reaction with eosinophilia and systemic symptoms, acute generalized exanthematous pustulosis and drug‐induced generalized exfoliative dermatitis. Each has distinct clinical features, and is associated with systemic disturbance. Overlap syndromes with clinical features of more than one diagnosis are described.
Keywords severe cutaneous adverse reactions, drug hypersensitivity, drug allergy, acute generalized exanthematous pustulosis, drug reaction with eosinophilia and systemic symptoms, DRESS, drug‐induced hypersensitivity syndrome, drug‐induced generalized exfoliative dermatitis, Stevens–Johnson syndrome, SJS, toxic epidermal necrolysis, TEN, SJS–TEN overlap, generalized bullous fixed drug eruption